I am at a loss as to how to make a new post so I am posting here. I finally found how to post a new thread. Since I received no replys on my previous posting I thought I would start a new thread.
I am age 72, had vasectomy in 1965. Recently noticed that my testicles are very small and spongy. About the size of a small lima bean somestimes smaller. Sometime they reach the size of a small grape. I noticed that after my last uro test, the Dr had written in his report that the right testicle had some atrophy and maybe the left also. Right testicle is only about half desended. He did not say anything to me. I just happened to get the report because he was not taking my insurance anymore and I got a copy of my records. This was about a year and a half ago.
I had a testosterone test 2/14/2004 and it was 248. The Dr (another one) said everything was normal. Not knowing at the time anything about testosterone, I did not think much of it. I was not aware of my testicles getting smaller at the time.
I have been diagnosed with osterporosis. I started using a progesterone cream a couple years ago. I did not want to take the once a week or once a month stuff. Tried it once and felt terrible. Wife was on progesterone and it help her osterporosis so I thought it might help mine. I do not understand why I have osteo. I am very active. Work out three times a week. Run, hike and generally active.
I am concerned about my testicles. I am and have always been farily sexually active. Until recently, about 2 to 3 times a week. Now more like once a week. More because of my spouse's inclinations.
I went to my wife's Dr., because he was more homepathic and he ran some test.
Testosterone was 98. 8/24/06
Put me on Androgel about a 8/06. 2.5 grams per day.
10/19/06 Testerone was 718.
12/28/06 Testerone was 266
05/01/07 Total DIHtestosterone 88. DHT Free8.20
0/0 DHT Free .93
I am still taking about 2.5 grams of Androgel per day. 1/2 packet.
I started using progesterone shortly before the Urologist wrote that my right testicle was atrophy, so I do not connect this to the testicles shrinking.
Have been taking Cardura or Flomax for BPH for several years.
Is this a normal aging thing?? I am concerned because sometime they feel like they are almost nothing. Maybe the size of a small bean and very soft. Am due to see a Urologist sometime in the near future when I find one who takes my insurance.
taking a t replacement drug like androgel (I take testim) will make your boys shrink because they are not getting the stimulation they once had. (producing T) Its a side effect. but, its one I can live with since everything else works.
They were already shrinking before I starting Androgel. I have been on the Androgel for about a year now and I don't think there is any dramatic change. They do fluxuate in size from time to time. I think that they get a little larger when I am more active sexually. Don't know for sure what makes them change size. At any rate, the size is not a great deal of difference.
I remember 2 or 3 years ago when I could squeeze them down to almost nothing. They were pretty small and constant gentel pressure seemed to make them almost disapeare.
The osteoperosis can be from low testosterone. Did you ever have your LH and FSH tested before starting T replacement with androgel? Of course you know being on androgel will make them shrink. At 72 I wouldn't really worry about it. I'm assuming there you don't want any more children but in today's world maybe I shouldn't assume.
Sorry for the late reply, been away. No, have not been tested for LH or FSH. My Dr put me on Androgel because of the osteoperosis. He said I should have a T score of over 500 in order to creat new bone. My T was below 100.
I read that testicles will shrink due to testerone gels, but mine were already small before I started the treatment. I am due to see the Dr next week and wil mention the LH & FSH testing. Not really worried about having children. Had a vasectomy in 1965.
The reason the gels (or any form of T replacement) will make your testicles shrink is that the hypothalmus in your brain will sense the T is high enough and it will reduce the amount of LH sent to the testicles to stimulate them to make T. With no stimulation the testicles will shrink.....just like a muscle that is not used will shrink. My guess is your LH was low for some time which is what caused your testicles to shrink in the first place and is also why your T was so low. No point in testing for LH now because while on T replacement it is going to be real low. At your age and not wanting to be fertile I would not worry about the testicle shrinkage unless it really bothers you. If it does you can take HCG which is almost identical to LH and it should stimulate them to make T and they will probably get larger and firmer. Otherwise, forget it and just try to get your T high enough with androgel or some other type of replacement so you can prevent the bone loss and still be able to have a sex life.
One other thing. You should ask for your estradiol, total estrogen and iron levels to be checked. High estrogen for a man can lead to more aggressive forms of prostate cancer. High iron levels can indicate hemochromatosis. This is just a precaution but either of these could have caused your low LH and you should check them just to be sure you don't have another problem that needs attention.
I just had some blood work done and do not have the results yet. I see my GP on Wed. The tests included Lipids, T, estradiol, progesteron, CBC and a few others. Will post the results when I get them.
I had the estradiol tested in May and it was 27, (32 in Dec. 06) 57 in Oct, 06 when I first started on Androgel. Testosterone total was 98 Aug 06, 718 Oct 06 (a fluke, I think) 266 in Dec. In March the Total T was 299, free percent 1.81 and Free 54.2 In May the Dihydrotestosterone was 88, percent DHT free .93 and DHT free 8.20. All on the high side. I am anxious to see my recent tests. I have been using 2.5 gms Androgel since my last tests.
I had tried 5 mg before May and cut back to the 2.5 after the elevated tests.
That elevated test was probably because you had just started androgel (I assuming you had just started it). When you first start you have 2 sources of T in your body. The androgel and the T your testicles make. After you are on androgel (or any external source of T), for a month or two your testicles will shut down and your will only have T in your body from the androgel. For some people they end up with a lower T level than where they started out. This is why it's important to test levels and adjust dose.
The reason the testicles shut down is because your body has a control loop that senses T level and adjusts LH sent to the testicles accordingly. So if T rises less LH is sent to the testicles. LH is what tells the testicles to make more T. This is sensed in the hypothalmus in the brain and it does not care where the T came from whether it be androgel or anywhere else. All it knows is T is now high so send less LH.
I got my tests on Friday. T is still very low, 120. Did not put any AG on the day before the test. Thought that would be a better measure of what was in my system. But I don't think it stays in your system very long. Estradiol was 21, still decreasing.
Dr gave me a script for Testim. Will see if my insurance will fill it. It is by mail order. In the meantime I will increase Androgel from 2.5mg to 5 mg. And next time I test I will put it on at the regular time the day before.
Have a Dexa Scan scheduled for Dec 12. Will know if the progesterone and T is working as I hope.